MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis as the device was implanted in the patient.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Thrombus formation is a known inherent risk of endovascular procedure and are documented in our device¿s instruction for use (ifu).Based on the reported information, there is no evidence suggesting that the device was defective, but rather a procedure related event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that after placement of the pipeline device, the physician opted to wait 10 minutes to ensure no clot formation on the device due to higher pru level.During this period, one of the flush bags ran out and air was introduced into the catheter and into the arteries.Upon angiography it was noted the lack of filling in the anterior cerebral artery (aca) which he believed to be due to an air embolism.The patient was reported to have possible experienced a right aca stroke due to the air embolism.The patient¿s pru level was 253.The pipeline was open with stagnation in the aneurysm.Partial aca blockage due to air embolism.This event occurred during the treatment of a right ica ophthalmic aneurysm that was unruptured.The morphology was saccular, the max diameter was 8mm and the neck was 4mm.The landing zone was 3.8mm distally and the proximal was 4.18mm.The vessel anatomy was moderate in tortuosity.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9219942
Report Number2029214-2019-01057
Device Sequence Number2106694
Product Code OUT
UDI-Device Identifier00847536015876
UDI-Public00847536015876
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model NumberPED-400-16
Device Lot NumberA795848
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR